Jump to content

SarahA33

Past Admin/Moderator
  • Content Count

    1,342
  • Joined

  • Last visited

Everything posted by SarahA33

  1. Welcome to the Dysautonomia Information Network's (DINET) Forum! **If you are experiencing a true medical emergency, please call 911 or go to your nearest Emergency Room** DINET was created in 2003 because of a lack of available resources and awareness. We are the oldest dysautonomia non-profit and patient forum & support network in the world. Today, DINET is still dedicated to providing international support and offering resources to thousands of patients and caregivers living with dysautonomia. The forum guidelines are not arbitrary and are in place to e
  2. UPDATE: We are pleased to inform you that the IT issues we previously reported are resolved.The DINET (www.dinet.org/forums) and website, (www.dinet.org) are back up and running smoothly. Thank you for your patience!
  3. Dear DINET Members: We are currently experiencing temporary technical issues within our forum & website, www.dinet.org We appreciate your patience as we work to resolve this as quickly as possible and are sorry for the inconvenience. We will update you accordingly here on the forum, however should you be unable to access the forum, please visit the Dysautonomia Information Network Facebook Page for more information. Thank you!
  4. Hi, p8d, Balancing an exercise regimen is hard for me also. I used to have a schedule that I tried to follow, and I ditched that because I couldn't keep up with it on my very bad days. My doctor said to exercise 3-4 days a week, so I just do as much as I can on the days I feel my best. Some weeks I only get 2 days in but it's better than nothing. There is a definition for this that's used in the CFS community, post exceptional malaise which is the inability to repeat previous exertion due to worsening of symptoms both physical and cognitive. Some of My POTS symptoms have most definitely
  5. Hi, thank you for sharing these updates. If you'd like to suggest a physician to add to the list, please use this form: https://www.dinet.org/physicians/?do=form&d=3
  6. Your in our thoughts tcp, wishing you all the best. Hope your upcoming Mri shows good results. So sorry you've had to go through so much. Hang in there!
  7. Hi, runfoerester..Welcome to DINET. Sorry this is happening, it sounds scary. Have you looked into sleep apnea or considered seeing a pulmonologist? If the pillows help, then maybe you could try elevating the head of your bed.
  8. Yes I'd also expect it to be lighter in color, esp since your taking in increased fluids. here in the states the lab will usually include the color and clarity of the sample, is this done where you are? Might be helpful for your Dr. To know.
  9. This may be the book Kim was referring to above. Scroll down for the text
  10. No judgements here, chem. We're here to offer support and exchange resources and experiences. Here is a past thread that might help you. Glad your planning on talking to your Dr., Welcome to the forum
  11. Hi Kelly - Welcome to the forum! Maybe a second opinion is needed? Here is the diagnostic criteria from a recent paper by Dr. Raj, a POTS specialist - Table 1 Diagnostic criteria for postural tachycardia syndrome • Increase in heart rate ≥30 bpm within 10 min of upright posture (tilt test or stand) from a supine position  ◦ Heart rate increase must be >40 bpm in patients <20 years • Associated with a constellation of symptoms that are worse with upright posture and that improve with recum
  12. Hey Plaster -- nice to hear from you -- though sorry it's under these circumstances! I thought Sjögren's syndrome also.. dry eyes, low grade fevers. There is a study we recently posted on our facebook page just completed by Dr. Brent Goodman from Mayo Clinic -- Spectrum of Autonomic Nervous System Impairment in Sjögren Syndrome" and we include a list of Sjögren symptoms. You might want to take a look there. Have you had a lip biopsy?
  13. Hi, Ancy! I was just thinking -- northera is much longer acting than midodrine, so you'd have "less control" over your hypertensive episodes, as midodrine is shorter acting. Mine wears off in about 4 hours. I'm also a rapid metabolizer so it could linger longer for you and others. Something to definitely talk to your dr about though! I have to listen to my body when taking meds for the day, and like the midodrine, the clonidine wears off quickly as well. I'm still on as directed doses of Ivabradine & Florinef, but I have two doses of 3 meds, Midodrine in 2.5 and 5mg, Clonidine in 0.1 and
  14. Hi JShult17 -- Welcome to the forum! The symptoms you describe reminded me of a past thread, " http://www.dinet.org/forums/topic/27403-derealization-depersonalization-me-no-want-it/#comment-254162" . There are members who describe similar experiences to yours -- if you utilize the search option above you can type in "brain fog", "depersonalization", etc. and find past topics that may help. - Sarah
  15. Hi, Welcome to DINET! I'm not able to open your document, I'd suggest copying and pasting the results if possible. If you feel you need a second opinion, I wouldn't hesitate to get one. Here is our physician's list which offers a search option to find doctors by location who are familiar with dysautonomia's. Also, if it's been a few years since you've had autonomic testing and you are still symptomatic perhaps you can be re-tested by a doctor specializing in autonomic disorders. Take Care! Sarah
  16. Hi, Northern life! I wish I had something helpful to add, this sounds awful. I just wanted to welcome you to the forum! Hope you find some answers here - you can always try searching past posts using the search feature above. Sarah
  17. Hi, Ancy! Nice to hear from you, friend! FYI -- we have recent Northera studies published by Vanderbilt and Dr. Grubb on our DINET Facebook page. Just realized I'm not the only one juggling midodrine and clonidine in a medication routine.. it's exhausting. I have orthostatic hypertension & hypotension, plus been dealing with Low low's in the morning so I have to skip the BP lowering meds which cause a high HR and then hypertension later in the day. Its very hard to medicate accordingly. I know midodrine can cause vasoconstriction but I've been getting chest pain when I take a 5mg dose. I
  18. hi vtpixie -- There is one doctor listed in OR on our doctor list -- http://www.dinet.org/physicians/?advanced_search_submitted=1&csrfKey=9146b3e77f325176f88190f199c4d192&content_field_7=&content_field_5=&&content_field_17=&content_field_1000=&content_field_1001[1]=Oregon&&sortby=primary_id_field&sortdirection=asc&record_type=all&time_frame=show_all
  19. Hi Meghan, Welcome to the forum! I'd choose a drink that re-hydrates you and drink a bottle of water in between. Regarding your question about avoiding alcohol -- that depends on how well you tolerate it, it looks like you have mixed reactions. I'd suggest steering clear from it if you have an event or commitment the following day, or if you aren't feeling well. Do you have problems with your blood pressure? Alcohol dilates (opens up) blood vessels which can lower your pressure. Are you taking any medications that can interact? I have a friend with POTS and she drinks a beer because that
  20. Hi there. Brc-- man, I'm really sorry you experienced those events. I hope you didn't injure yourself Do you pass out every day? I wonder if your sensitive to the bp changes like the sudden onset of an increase (see below) or if it's due to a temporary shortage of oxygen or.blood to your brain. My doctor told me that when I feel pre syncopal to drink two bottles of water within 2 to 3 minutes. Drinking pure water at that rate increases sympathetic nervous system activity, constricts blood vessels, and energy expenditure. The red cross did a large study on syncope and blood donors tosome
  21. So happy for you that you'll get to see a POTS specialist. My POTS specialist is also further away, about three hours with no traffic-- he's totally worth the distance though! He sends office notes to my local doctors including medication suggestions and I follow up with him about every six months. Good luck at your appointment!
  22. Hi again, Louis! Sorry -- here is the link for the doctors in Canada. Forgot to include the link above, must've had a case of brain fog! http://www.dinet.org/physicians/?advanced_search_submitted=1&csrfKey=74b287258772998de2786124a6653116&content_field_7=&content_field_5=&&content_field_17=&content_field_1000=&&content_field_1002[1]=CA&sortby=primary_id_field&sortdirection=asc&record_type=all&time_frame=show_all
  23. Hi Louis, welcome to the forum! Sorry to hear that you've had a rough go of it. Here is our DINET physicians list with the doctors listed in Canada familiar with dysautonomia. I hope you can schedule with someone soon. All the best to you! Sarah
  24. We've discussed this topic in past threads, there is a search option above to type in this subject. This used to happen to me all the time. During this time I also had horrible insomnia and was miserable. I started Clonidine, which is a BP med that blocks norepinephrine (adrenaline) and the surges completely stopped. Ativan was helpful for a time to calm the central nervous system down, but I've been able to go off that. Hope you get some relief soon!
  25. TCP -- yes, this does sound scary. I'm so sorry to hear this happened to you -- do you have any updates on how you are doing? I hope you've noticed improvements with your migraines, I know how awful they were for you. Please know your in our thoughts and we're wishing you the best! Sarah
×
×
  • Create New...